MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was received manipulated for use as reported and finds the hydrogel coating to have separated from areas of the mesh.As reported the user followed the proper steps for placement.It is possible that the mesh may not have been completely hydrated.Inherently, if a dry area of the hydrogel should come in contact with a hydrated area; the dry area will draw moisture from the hydrated area causing the two sides to stick together.An attempt to separate the two sides could result in the hydrogel peeling off of one side of the mesh and sticking to the other side.However, based on the available information and product evaluation a definitive conclusion cannot be made a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution on 09/07/2016.The instructions for use, supplied with the device state, ventralight ¿ st with echo positioning system should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.The ventralight ¿ st with echo positioning system must be rolled immediately after hydration.Using the introducer tool or grasper, roll the ventralight ¿ st with echo positioning system parallel to the bard logo with the polypropylene on the outside and bioresorbable coated side with echo ps positioning system on the inside.Insert into the abdomen through the recommended(15mm)minimum trocar or trocar incision site.Do not force the device through the trocar.If the ventralight ¿ st with echo positioning system will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Due to eu privacy laws the customer has not provided any patient details.
 
Event or Problem Description
It was reported that a bard ventralight st w/ echo was being used for laparoscopic ipom procedure.As reported the mesh was hydrated for 1-3 seconds in saline, rolled with the coated side inwards and inserted through a 15mm trocar.It is reported that after the mesh was inserted it was noted that the hydrogel coating had peeled away from the polypropylene (mesh) and crimped.The device was removed and not used in the case.There was no patient injury and it is reported that the patient is well.

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6757116
Report Number1213643-2017-00482
Device Sequence Number670318
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694(17)180828(10)HUAV0438
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number5955113
Device Lot NumberHUAV0438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1